Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 7, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at May 25, 2000, 4:59 PM MDT for Moffat County, Colorado. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 4:59 PM MDT (22:59 UTC)
- Expired
- May 25, 2000, 5:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Moffat County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:05 PM MDT | Thunderstorm Wind 50 M | Maybell, CO | |
| May 25, 5:05 PM MDT | Hail 1 | Maybell, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363 WUUS55 KGJT 252300 SVRGJT COC081-252330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 459 PM MDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MOFFAT COUNTY IN NORTHWEST COLORADO * UNTIL 530 PM MDT * AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 30 MILES NORTHWEST OF MEEKER...OR 30 MILES WEST OF CRAIG...MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WIND IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... EASTERN MOFFAT COUNTY. OTHER LOCATIONS IN THE PATH OF THIS STORM INCLUDE...MAYBELL AND LAY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4046 10827 4033 10811 4061 10765 4084 10798
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:50 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 25, 3:50 PM MDT, 1 hour 9 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 350 PM MDT THU MAY 25 2000 MODERATELY UNSTABLE AIRMASS HAS SET OFF WELL OVER THE MOUNTAINS THIS AFTERNOON...BUT VALLEYS HAVE BEEN LATE TO REACH CONVECTIVE TEMP. WIND GUSTS REMAIN A POTENTIAL SEVERE THREAT THIS AFTERNOON WITH DRIER LOW LEVELS...BUT ACTIVITY LESS THAN WEDNESDAY. STATEMENT HAS BEEN ISSUED. COLD ADVECTION BEGINS TONIGHT...WHICH WILL FAVOR NORTHERN AND PORTIONS OF CENTRAL MOUNTAINS. LIFT ON FRIDAY ENHANCED BY LEFT EXIT QUAD OF ANTI-CYCLONIC JET. NGM GUIDANCE GENERALLY ACCEPTED... BUT TEMPS LOWERED A CATEGORY IN FIRST TWO PERIODS. PIECEMEAL TROF PASSES THURSDAY AND A QUICK END EXPECTED TO PRECIP FRIDAY EARLY EVENING. IN THIS SCENARIO...COOLER THAN GUIDANCE IS REASONABLE. UNDER BUILDING RIDGE AND SKIES SATURDAY...TEMPS BEGIN RECOVERS. SUNDAY WARMER UNDER RIDGE AXIS. MRF CONTINUES TO BE SPECTRAL MODEL OF CHOICE WITH ZONAL NORTHERN BRANCH REINTRODUCING POPS MAINLY NORTH MON AND TUE. 99/RAMEY .GJT...NONE.
In the hours before
Special weather statement, May 25, 12:49 PM MDT, 4 hours 10 minutes before
COZ001>014-017>023-UTZ022>025-027>029-252300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1249 PM MDT THU MAY 25 2000 ...STRONG THUNDERSTORM POTENTIAL OVER EASTERN UTAH AND WESTERN COLORADO... AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE FOUR CORNERS REGION WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE DEVELOPED EARLY THIS AFTERNOON OVER THE HIGHER TERRAIN OF EASTERN UTAH AND WESTERN COLORADO. STORM MOTION WILL BE TO THE NORTHEAST. FURTHER AFTERNOON HEATING...WILL ALLOW THE ATMOSPHERE TO REMAIN FAVORABLE TO SUPPORT THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE STRONG...PRODUCING BRIEF HEAVY RAIN...GUSTY WINDS TO 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU ARE CAUGHT OUTSIDE IN THE PATH OF A STRONG THUNDERSTORM...SEEK SHELTER...AND STAY AWAY FROM WINDOWS. PLEASE STAY TUNED TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION FOR LATER STATEMENTS OR POSSIBLE WARNINGS. MC/DJN
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 6:17 PM MDT | Severe Thunderstorm Warning | GJT | Delta, Mesa | 43 min |
| May 24, 7:35 PM MDT | Severe Thunderstorm Warning | GJT | Eagle, Garfield | 40 min |
| May 25, 4:36 PM MDT | Severe Thunderstorm Warning | GJT | Mesa | 39 min |
| May 25, 5:55 PM MDT | Severe Thunderstorm Warning | GJT | Garfield | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.